Texas, 2011

Wildfire in Texas, April 13, 2011

April 13, 2011 · NWS LCH · 1 event in 1 county or zone

Ongoing extreme to exceptional drought conditions across southeast Texas contributed to a large wildfire across Hardin County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$100,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Ongoing extreme to exceptional drought conditions across southeast Texas contributed to a large wildfire across Hardin County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 13, 5:30 AM CST, 30 minutes earlier.

Area forecast discussion, Apr 13, 5:30 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
630 AM CDT WED APR 13 2011

.AVIATION...
OTHER THAN SOME PATCHY LIGHT FOG ACRS S CNTL LA THIS MORNING...VFR
CONDITIONS WERE NOTED OVER THE AREA. WINDS WILL BECOME MORE SRLY
THIS MORNING AS SFC HIGH PRESSURE MOVES EAST WITH VFR CONDITIONS
TO CONTINUE THROUGH TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 335 AM CDT WED APR 13 2011/

DISCUSSION...
STARTING OUT A BIT CHILLY ACROSS THE FORECAST AREA THIS EARLY
MORNING WITH TEMPERATURES AROUND 50F NORTH TO MID 50S SOUTH. SKIES
ARE MAINLY CLEAR AS WATER VAPOR SHOWS A DRY SUBSIDENT AIR MASS
OVERHEAD.

EXPECT A MAINLY QUIET WEATHER DAY ACROSS THE FORECAST AREA.
SURFACE RIDGE FROM THE GREAT LAKES DOWN TO THE NORTHERN GULF WILL
SLIDE OFF TO THE EAST ALLOWING FOR MORE OF A SOUTHEAST FLOW TO
DEVELOP DURING THE DAY TODAY. STILL ANY RETURN MOISTURE AT FIRST
WILL BE SHALLOW AND WEAK...THEREFORE...STILL A DECENT CHANCE OF
LOW RELATIVE HUMIDITY VALUES DURING THE AFTERNOON HOURS RANGING IN
THE UPPER 20S TO MID 30S. SO THE MAIN CONCERN WILL BE ELEVATED
FIRE RISK FROM THESE LOW HUMIDITY VALUES. ALTHOUGH WIND SPEEDS
WILL BE RELATIVELY LIGHT.

SOUTHERLY FLOW OFF THE GULF WILL CONTINUE THROUGH THURSDAY UNTIL A
COLD FRONT WORKS ITS WAY ACROSS THE FORECAST AREA ON FRIDAY
AFTERNOON. THE SOUTHERLY FLOW WILL CONTINUE TO MOISTEN THE LOW
LEVELS AND INCREASE HUMIDITY VALUES. HOWEVER...SOUTHWEST FLOW
ABOVE THE SURFACE AND IN THE MID LEVELS WILL LIKELY KEEP A DECENT
CAP IN PLACE HELPING TO PRECLUDE ANY SHOWER ACTIVITY UNTIL THE
FRONT REACHES THE AREA. EVEN THEN...DYNAMICS AND FRONTAL LIFT SEEM
WEAK AND THE CAP MAY INDEED NOT BE BROKEN...SO WILL KEEP POPS ON
THE LOW END AND IN THE 20-30 RANGE FOR FRIDAY WITH THE BEST CHANCE
OVER THE NORTHEAST AND EAST ZONES.

ANOTHER BRIEF COOL DOWN WILL OCCUR ON SATURDAY BEFORE SOUTHERLY
FLOW AGAIN RETURNS ON SUNDAY. NEXT FRONTAL SYSTEM FOR NEXT WEEK
HAS BEEN DELAYED BY THE GLOBAL MODELS AND IS LOOKING MORE LIKE
LATE TUESDAY INTO WEDNESDAY.

RUA

MARINE...
LIGHT SOUTHERLY WINDS WILL PREVAIL TODAY AS HIGH PRESSURE BEGINS
TO MOVE EAST OF THE COASTAL WATERS. THESE SOUTHERLY WINDS WILL
BEGIN TO INCREASE DURING THURSDAY AND ESPECIALLY ON THURSDAY NIGHT
AS LOW PRESSURE DEVELOPS IN THE PLAINS. SMALL CRAFT EXERCISE
CAUTION WILL BE POSSIBLE DURING THAT TIME FRAME.

THE TAIL END OF A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS
DURING FRIDAY AFTERNOON. A FEW SHOWERS/STORMS MAY BE POSSIBLE OVER
THE NEAR SHORE WATERS WITH THE FRONT...OTHERWISE A WIND SHIFT TO
THE NORTH WILL OCCUR AND INCREASE ON FRIDAY NIGHT WITH EXERCISE
CAUTION OR LOW END SMALL CRAFT ADVISORY POSSIBLE. THE NORTHERLY WINDS
WILL RELAX ON SATURDAY...THEN BECOME EAST TO SOUTHEAST ON SUNDAY
AS HIGH PRESSURE MOVES ACROSS THE COASTAL WATERS.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  81  62  82  69 /   0   0  10  10
KBPT  80  66  81  70 /   0   0  10  10
KAEX  82  57  85  69 /   0   0  10  20
KLFT  81  60  83  69 /   0   0  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&

PUBLIC/MARINE...07
AVIATION...24
Hazardous weather outlook, Apr 13, 3:02 AM CST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
402 AM CDT WED APR 13 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-141115-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
402 AM CDT WED APR 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
VERY LOW AFTERNOON RELATIVE HUMIDITY VALUES WILL LIKELY OCCUR ON
WEDNESDAY AFTERNOON ACROSS THE REGION WITH VALUES IN THE UPPER 20S
TO MID 30S PERCENT RANGE. THIS...ALONG WITH THE ONGOING DRY
CONDITIONS...WILL CREATE AN ELEVATED FIRE DANGER...ESPECIALLY FOR
GRASS FIRES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT WILL MOVE ACROSS THE REGION ON FRIDAY WITH A SMALL
CHANCE OF SHOWERS AND THUNDERSTORMS. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-141115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
402 AM CDT WED APR 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
LIGHT SOUTHERLY WINDS WILL PREVAIL. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT WILL MOVE ACROSS ON FRIDAY. SOUTHERLY WINDS WILL
INCREASE AHEAD OF THE FRONT WITH THE POSSIBILITY OF EXERCISE
CAUTION CONDITIONS. A MODERATE NORTH WIND WILL THEN DEVELOP BEHIND
THE FRONT ON FRIDAY NIGHT INTO SATURDAY MORNING WITH THE
POSSIBILITY OF EXERCISE CAUTION OR SMALL CRAFT ADVISORY
CONDITIONS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Hardin

When
April 13, 6:00 AM CST to 9:00 PM CST
Where
Hardin forecast zone
Crop damage
$100,000
Reported by
Park/Forest Service
Coordinates
30.332, -94.390 (the zone’s center; the record gives no point)

The Post Oak Wildfire burned around 800 acres about 4 miles south-southwest of Wildwood.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 296308.